NO! Hospitalized, Infection, Two Month on IV Antibiotics

Used it for my smile lines. Ended up hospitalized...

Used it for my smile lines. Ended up hospitalized for 3 day with Cellulitis and a staph infection in my face. I had to have a pic line that goes into the main artery beside my heart so I can take IV antibiotics 4 times a day. It has been two months now. I get the pic line out today and will be on oral antibiotics for some time.

This was not due to the Juvederm, but from cross contamination of the needle. When you sign the release form, just realize, this CAN happen to you.

Hi Cristi, I am so sorry you are going through...

Hi Cristi,

I am so sorry you are going through this. What area of your face was done. Can you tell me about what you are going through?

My infection was in March 2010. I think you read the story. Hospital, cellulitus the infection spreading toward my lymph nodes. All that bad stuff. In the photo I provided, it looks as if I also had filler in my lips. That was not the case. It was from the swelling. My tongue was so swollen I couldn't enunciate words or eat anything unless it was something I didn't have to chew. I lived on broth or rice for some time. I was on IV antibiotics, when the infectious specialist would reduce the antibiotics, the infection would flair back up. That's when he decided we needed to be more aggressive. I had a picc line and connected medication from a bag into the port 3 times a day. I was later diagnosed with MRSA. We had discussed having the filler surgically removed, but for me, it wasn't an option unless it was life threatening.

Come June, the worst was over, but the bruising that was from my chin up....black eyes and eye lids. Numbness in the area of the injection was still there. No only that, the Juvederm that was injected had shifted above the smile line and didn't go away for almost 2 years!

In October of 2011, I was having some dental work done. I had to have injections of Novocain under my lip to work on my front teeth, It took 3 days for the Novocain to wear off! My face (on the side of the previous infection). I started to feel a bit of swelling in that area as well. I went back to my wonderful IDS. He examined my face and said that even though the cellulitis was no longer showing itself, that for the rest of my life, the cells will be there. He warned me to never have any kind of injection (novocain during dental work or any other medical situation) or bump my face in that area because it could cause the cellulitus to come on full force.

Luckily, my face is pretty much healed. The skin around the injection site is not the same, its about a dime size, but I can cover it with make up.

Its been a very long and depressing process.

I am currently in talks with my attorney. My medical expenses were over $65,000, not including the 4 months of being chained to my house for infusions and illness from meds and the doctor doesn't want to pay anything.

I am SHOCKED at how many e mails I get every month from people who have had problems from Juvederm. They really to change the side effect info.
Was this review helpful? 3 others found this helpful